Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 14, NWS Reno, NV
NWS Reno, NV issued this wind advisory at May 19, 2008, 2:52 PM PDT for 7 counties in Nevada; Mono County, California. It took effect at May 20, 2008, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2008, 2:52 PM PDT (21:52 UTC)
- In effect from
- May 20, 2008, 1:00 PM PDT
- Expired
- May 20, 2008, 8:57 PM PDT
- In force
- 8 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4232 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 192152 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 252 PM PDT MON MAY 19 2008 ...GUSTY WINDS TUESDAY WITH COOLER TEMPERATURES WEDNESDAY... .LOW PRESSURE IN THE GULF OF ALASKA WILL MOVE TOWARD WESTERN NEVADA AND PUSH A COLD FRONT THROUGH THE REGION TUESDAY. WINDS WILL INCREASE TUESDAY AFTERNOON AND CREATE AREAS OF BLOWING DUST MAKING TRAVEL DIFFICULT AT TIMES THROUGH TUESDAY EVENING. MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AND QUICK CHANGES IN VISIBILITY DUE TO BLOWING DUST. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND TEMPERATURES WILL DROP 20 TO 30 DEGREES. HIGHS ON WEDNESDAY IN THE NEVADA VALLEYS WILL BE IN THE UPPER 50S TO LOW 60S...WITH HIGHS IN THE 40S TO LOW 50S FOR THE SIERRA. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CAZ073-NVZ001-003-004-201200- /O.NEW.KREV.WI.Y.0014.080520T2000Z-080521T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON... LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 252 PM PDT MON MAY 19 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT TUESDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH TUESDAY AFTERNOON AND CONTINUE THROUGH TUESDAY EVENING. GUSTS IN WIND PRONE AREAS ALONG HIGHWAYS 95 AND 395 MAY REACH 60 MPH. AS WINDS INCREASE...AREAS OF BLOWING DUST WILL LOWER VISIBILITIES TO BELOW 3 MILES AT TIMES. AS THE COLD FRONT NEARS...THERE IS THE POTENTIAL VISIBILITIES MAY LOWER TO ONE QUARTER MILE OR LESS AS ADDITIONAL DUST FROM DRY LAKE BEDS IS PICKED UP BY THE FRONT. $$ CAZ072-NVZ002-201200- /O.NEW.KREV.LW.Y.0037.080520T1800Z-080521T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 252 PM PDT MON MAY 19 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CAUSE ROUGH CHOP ON LAKE TAHOE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. $$ BRONG HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 WWUS75 KREV 201058 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 358 AM PDT TUE MAY 20 2008 ...STRONG WINDS TODAY WITH COOLER TEMPERATURES WEDNESDAY... .LOW PRESSURE IN THE GULF OF ALASKA WILL MOVE EAST AND PUSH A COLD FRONT THROUGH THE REGION THIS AFTERNOON AND EVENING. WINDS WILL INCREASE AHEAD OF THE FRONT THIS AFTERNOON AND CREATE AREAS OF BLOWING DUST. TRAVEL WILL BE DIFFICULT AT TIMES. MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AND QUICK CHANGES IN VISIBILITY DUE TO BLOWING DUST. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND TEMPERATURES WILL DROP 20 TO 30 DEGREES. HIGHS ON WEDNESDAY IN THE NEVADA VALLEYS WILL BE IN THE UPPER 50S TO LOW 60S...WITH HIGHS IN THE UPPER 40S TO LOW 50S FOR THE SIERRA. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CAZ073-NVZ001-003-004-201900- /O.CON.KREV.WI.Y.0014.080520T2000Z-080521T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON... LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 358 AM PDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. GUSTS IN WIND PRONE AREAS ALONG HIGHWAYS 95 AND 395 MAY REACH 60 MPH. AS WINDS INCREASE...AREAS OF BLOWING DUST WILL LOWER VISIBILITIES TO BELOW 3 MILES AT TIMES. AS THE COLD FRONT NEARS...VISIBILITIES MAY LOWER TO ONE QUARTER MILE OR LESS AS ADDITIONAL DUST FROM DRY LAKE BEDS IS PICKED UP BY THE FRONT. $$ CAZ072-NVZ002-201900- /O.CON.KREV.LW.Y.0037.080520T1800Z-080521T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 358 AM PDT TUE MAY 20 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THESE WINDS WILL CAUSE ROUGH CHOP ON LAKE TAHOE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. $$ GMCGUIRE HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 201628 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 928 AM PDT TUE MAY 20 2008 ...GUSTY WINDS TODAY WITH COOLER TEMPERATURES WEDNESDAY... .LOW PRESSURE IN THE NEAR THE PACIFIC NORTHWEST COAST WILL PUSH A COLD FRONT THROUGH THE REGION THIS AFTERNOON AND THIS EVENING. WINDS ARE STARTING TO INCREASE AHEAD OF THE FRONT...WITH THE STRONGEST WINDS ARRIVING THIS AFTERNOON AND EARLY THIS EVENING. THESE WINDS WILL CREATE AREAS OF BLOWING DUST MAKING TRAVEL DIFFICULT AT TIMES. MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AND QUICK CHANGES IN VISIBILITY DUE TO BLOWING DUST. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND TEMPERATURES WILL DROP 20 TO 30 DEGREES. HIGHS ON WEDNESDAY IN THE NEVADA VALLEYS WILL BE IN THE UPPER 50S TO LOW 60S...WITH HIGHS IN THE UPPER 40S TO LOW 50S FOR THE SIERRA. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CAZ073-NVZ001-003-004-210000- /O.CON.KREV.WI.Y.0014.080520T2000Z-080521T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON... LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 928 AM PDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. GUSTS IN WIND PRONE AREAS ALONG HIGHWAYS 95 AND 395 MAY REACH 60 MPH. AS WINDS INCREASE...AREAS OF BLOWING DUST WILL LOWER VISIBILITIES TO BELOW 3 MILES AT TIMES. AS THE COLD FRONT NEARS...VISIBILITIES MAY LOWER TO ONE QUARTER MILE OR LESS AS ADDITIONAL DUST FROM DRY LAKE BEDS IS PICKED UP BY THE FRONT. $$ CAZ072-NVZ002-210000- /O.CON.KREV.LW.Y.0037.080520T1800Z-080521T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 928 AM PDT TUE MAY 20 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. THESE WINDS WILL CAUSE ROUGH CHOP ON LAKE TAHOE WITH THE HIGHEST WAVES ALONG THE NORTH SHORE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. $$ BRONG HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 202218 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 318 PM PDT TUE MAY 20 2008 ...GUSTY WINDS TONIGHT WITH COOLER TEMPERATURES WEDNESDAY... .LOW PRESSURE IS MOVING THROUGH NORTHERN CALIFORNIA AND IS PUSHING A COLD FRONT THROUGH THE REGION. WIND GUSTS TO 50 MPH WILL OCCUR THIS EVENING AS THE FRONT PASSES THROUGH THE REGION. THESE WINDS WILL CREATE AREAS OF BLOWING DUST...MAKING TRAVEL DIFFICULT AT TIMES. MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS...AND FOR QUICK CHANGES IN VISIBILITY DUE TO BLOWING DUST. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND TEMPERATURES WILL DROP 20 TO 30 DEGREES. HIGHS ON WEDNESDAY IN THE NEVADA VALLEYS WILL BE IN THE UPPER 50S TO LOW 60S...WITH HIGHS IN THE UPPER 40S TO LOW 50S FOR THE SIERRA. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CAZ073-NVZ001-003-004-210600- /O.CON.KREV.WI.Y.0014.000000T0000Z-080521T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON... LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 318 PM PDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. GUSTS IN WIND PRONE AREAS ALONG HIGHWAYS 95 AND 395 MAY REACH 60 MPH. AREAS OF BLOWING DUST WILL LOWER VISIBILITIES TO BELOW 3 MILES AT TIMES. AS THE COLD FRONT PASSES THROUGH...VISIBILITIES MAY LOWER TO ONE QUARTER MILE OR LESS AS ADDITIONAL DUST FROM DRY LAKE BEDS IS PICKED UP BY THE FRONT. $$ CAZ072-NVZ002-210600- /O.CON.KREV.LW.Y.0037.000000T0000Z-080521T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 318 PM PDT TUE MAY 20 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. THESE WINDS WILL CAUSE ROUGH CHOP ON LAKE TAHOE WITH THE HIGHEST WAVES DOWNWIND ALONG THE NORTH SHORE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 210357 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 857 PM PDT TUE MAY 20 2008 CAZ073-NVZ001-003-004-210500- /O.CAN.KREV.WI.Y.0014.000000T0000Z-080521T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON... LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 857 PM PDT TUE MAY 20 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELED THE WIND ADVISORY. WEST TO SOUTHWEST WINDS ARE DIMINISHING ACROSS THE AREA AS THE COLD FRONT HAS PASSED. SPEEDS WILL BE 10 TO 20 MPH WITH GUSTS TO 30 MPH AS THEY SHIFT TO THE NORTHWEST OVERNIGHT. ANY STRONGER GUSTS WILL BE NEAR THUNDERSTORMS THIS EVENING. $$ CAZ072-NVZ002-210500- /O.CAN.KREV.LW.Y.0037.000000T0000Z-080521T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 857 PM PDT TUE MAY 20 2008 ...LAKE WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELED THE LAKE WIND ADVISORY. WEST WINDS ON LAKE TAHOE HAVE DIMINISHED TO NEAR 15 MPH AND WILL REMAIN THERE OVERNIGHT. CHOP ON THE LAKE IS DIMINISHING...BUT IT WILL STILL BE A BIT ROUGH AT TIMES ON THE EAST SHORES. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 19, 3:55 AM PDT, 10 hours 57 minutes earlier.
Area forecast discussion, May 19, 3:55 AM PDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 355 AM PDT MON MAY 19 2008 .SHORT TERM... MODELS ARE STILL IN GOOD CONSISTENT IN THE SHORT TERM WITH RECORD BREAKING TEMPERATURES LASTING ANOTHER DAY UNDER STRONG HIGH PRESSURE RIDGE. TEMPERATURES WILL REMAIN IN THE MID TO UPPER 90S OVER WRN NV AND IN THE 80S IN THE SIERRA. THE NEXT SYSTEM EXPECTED TO BRING A SIGNIFICANT CHANGE TO THE RECENT HOT TEMPERATURES WILL APPROACH THE PAC NW TONIGHT. THE EUROPEAN AND GFS DIFFER SLIGHTLY ON THE SPEED OF THE SYSTEM. THE EUROPEAN IS NOW DIGGING THE SYSTEM FASTER THROUGH THE AREA...WHILE THE GFS IS 3-6 HOURS SLOWER. IN ANY CASE THIS WILL BEGIN TO FLATTEN THE PERSISTENT STRONG RIDGE OVER THE AREA AND LOWER TEMPERATURES MAINLY NORTH OF INTERSTATE 80 ON TUESDAY. AHEAD OF THIS SYSTEM AND COLD FRONT THE THERMAL AND PRESSURE GRADIENTS WILL TIGHTEN SIGNIFICANTLY BRINGING STRONGER WINDS TO THE AREA. CURRENT GUIDANCE SUGGESTS WINDS WILL GENERALLY BE 25-30 MPH WITH GUSTS UP TO 45-50 MPH TUESDAY AFTERNOON AND EVENING ACROSS THE AREA. STRONGER WINDS WILL BE POSSIBLE FOR A SHORT PERIOD OF TIME IMMEDIATELY AHEAD OF THE FRONT. LAKE WIND ADVISORIES WILL BE NEEDED AT A MINIMUM FOR LAKE TAHOE AND PYRAMID...BUT ITS LOOKING MORE CERTAIN THAT WIND ADVISORIES WILL BE NEEDED...ESPECIALLY DUE TO THE EXTREMELY WARM AIRMASS AHEAD OF A FAIRLY POTENT FRONT. THE ONLY DETERRING FACTOR IS THAT MODEL SOUNDINGS DO NOT INDICATE THE MOST IDEAL PROFILES YET. THE CRITICAL LAYER LOOKS TO BE UP NEAR 600 MB...WHICH MAY BE TOO HIGH FOR STRONGER SURFACE WINDS. I THINK IN TIME THE SOUNDINGS MAY SHOW A MORE FAVORABLE ENVIRONMENT. THE DAY SHIFT CAN TAKE ANOTHER LOOK TODAY AND ISSUE APPROPRIATE STATEMENTS. WE WILL ISSUE A SPECIAL WEATHER STATEMENT TO COVER THE WINDS AND DRAMATIC TEMPERATURE CHANGES. ANOTHER CONCERN WITH THE FRONT WILL BE PRECIPITATION. GOOD FRONTOGENESIS ALONG THE FRONT OCCURS ON TUESDAY AFTERNOON AND EVENING AS THE FRONT MOVES INTO NRN ZONES AND DRIVES SOUTHEAST. A BAND OF 0.5-0.75 INCHES PW MOVES IN AHEAD OF THE FRONT...WITH GOOD DYNAMICS IN THE LEFT FRONT QUAD OF THE 140 KT JET. SCT SHOWERS AT A MINIMUM ARE EXPECTED OVER NRN ZONES TUESDAY AFTERNOON INTO TUESDAY NIGHT. SHOWERS WILL SPREAD SOUTH TUESDAY NIGHT AND SHOULD MAKE IT DOWN NEAR HIGHWAY 50 BEFORE DIMINISHING. INSTABILITY ALONG THE FRONT AND ON THE COOL SIDE OF THE JET SHOULD BE ENOUGH TO PRODUCE ISOLD TSTMS NORTH OF INTERSTATE 80 TUESDAY NIGHT BEFORE THE STRONGER DYNAMICS MOVE EAST. AS THE LOW DIGS FURTHER SOUTH ON WEDNESDAY ANOTHER REINFORCING SHOT OF COOLER AIR DROPS SOUTH OVER NV. THIS WILL KEEP AT LEAST ISOLD SHOWERS ACROSS THE AREA THROUGH MID WEEK. MUCH COOLER AIR WILL FILTER INTO THE AREA BEGINNING TUESDAY AFTERNOON OVER NRN ZONES...AND TUESDAY NIGHT INTO WEDNESDAY FOR THE REST OF THE AREA. HIGHS ON WEDNESDAY WILL STRUGGLE TO REACH THE LOW 60S OVER WRN NV AND THE LOW TO MID 50S IN THE SIERRA AND NRN ZONES. SOME AREAS ON TUESDAY SOUTH OF INTERSTATE 80 MAY APPROACH RECORDS ONE MORE DAY BEFORE THE COLD FRONT MOVES THROUGH...BUT RECORD READINGS ARE NOT EXPECTED TO BE WIDESPREAD. SEE THE SPECIAL WEATHER STATEMENT ISSUED FOR HIGHLIGHTS ON WIND AND COOLER WEATHER BEGINNING TUESDAY. GMCGUIRE .LONG TERM...THURSDAY THROUGH SUNDAY... MODELS IN THE MEDIUM RANGE ARE IN GOOD AGREEMENT TO THE LONGWAVE PATTERN WHICH TELECONNECTIONS POINT TO AMPLIFIED EAST PACIFIC RIDGE AND POSITIVE DOWNSTREAM TROUGH ACROSS WESTERN NORTH AMERICA. SO A MORE SEASONAL PERIOD IS IN STORE FOR THE REGION AS TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL. HOWEVER THERE CONTINUES TO BE A LOT OF UNCERTAINTY IN THE DETAIL ESPECIALLY PERTAINING TO SECOND SHOT OF ENERGY LATE WEEK/NEXT WEEKEND AND SUBSEQUENT POSITIONING OF CLOSED UPPER LOW. WHILE THERE WILL BE SHOWER ACTIVITY ASSOCIATED WITH THIS SYSTEM...CONFIDENCE IS VERY LOW AS TO ITS LOCATION AND DURATION ON ANY GIVEN DAY. ENSEMBLE MEMBERS OF THE GFS AND ASSOCIATED MOS CONTINUE TO SHOW A LARGE SPREAD IN BOTH TEMPERATURE AND POP FIELDS. SO FORECAST WAS LEFT MOSTLY UNCHANGED WITH A SLIGHT MENTION OF SHOWERS AND TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL THROUGHOUT THE EXTENDED TIME FRAME. HOHMANN && .FIRE WEATHER... HIGH PRESSURE OVER THE AREA WILL BEGIN TO BREAK DOWN TONIGHT AS A LOW PRESSURE TROUGH APPROACHES THE WEST COAST. VERY DRY AIR AHEAD OF THIS TROUGH WILL WORK INTO THE REGION...MAINLY ALONG AND SOUTH OF I-80. INCREASING SOUTHWEST WINDS AND HIGH CLOUDS WILL HELP HOLD TEMPERATURES TO VERY MILD READINGS WHILE LOWER DEWPOINTS WILL RESULT IN POOR HUMIDITY RECOVERIES TONIGHT/TUESDAY MORNING. MANY MIDSLOPE AREAS WILL STAY AT OR BELOW 25%. ON TUESDAY...WINDS WILL INCREASE WITH WIDESPREAD GUSTS EXCEEDING 30 MPH. UNSEASONABLY WARM DAYTIME TEMPERATURES AND LOW HUMIDITY WILL ALSO BE PRESENT. IF FUELS WERE DRIER...THIS WOULD BE A CLASSIC PATTERN FOR CRITICAL FIRE WEATHER. HOWEVER THE LATEST INFORMATION ON LIVE FUELS SUGGEST WE ARE NOT QUITE THERE YET. HEADLINES WILL BE INCLUDED IN THE FIRE WEATHER FORECAST TO EMPHASIZE THE POOR RECOVERY TONIGHT AND GUSTY WINDS AND FRONTAL PASSAGE TUESDAY. HOHMANN && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY AFTERNOON. INCREASING RIDGE WINDS TUESDAY MORNING WILL BE FOLLOWED BY STRONG SOUTHWEST TO WEST WINDS TUESDAY AFTERNOON AND EVENING AT AREA TAF SITES AS A STRONG COLD FRONT MOVES ACROSS THE REGION. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:52 PM PDT | Lake Wind Advisory | REV | Douglas, Washoe | 30 hr |
Nearby
Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.